Alert archive / Idaho / Excessive Heat Warnings in 2021

Excessive Heat Warning 4, NWS Pocatello, ID

July 9, 20216 counties in Idaho

NWS Pocatello, ID issued this excessive heat warning at Jul 9, 2021, 12:40 PM MDT for 6 counties in Idaho. It took effect at Jul 10, 2021, 12:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2021, 12:40 PM MDT (18:40 UTC)
In effect from
Jul 10, 2021, 12:00 PM MDT
Expired
Jul 11, 2021, 9:00 PM MDT
In force
33 hr
Issued by
NWS Pocatello, ID

Counties Blaine County, ID, Cassia County, ID, Lincoln County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 75 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 6.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4521 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

152 
WWUS75 KPIH 091840
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1240 PM MDT Fri Jul 9 2021

IDZ051-055>057-101200-
/O.NEW.KPIH.EH.W.0004.210710T1800Z-210713T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, 
and Holbrook
1240 PM MDT Fri Jul 9 2021

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON SATURDAY TO 9 PM
MDT MONDAY...

* WHAT...Dangerously hot conditions with temperatures of 98 to
  105.

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, 
  Oakley, Albion, Almo, Malta, Rockland, and Holbrook.

* WHEN...From noon Saturday to 9 PM MDT Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IDZ052>054-058-059-075-101200-
/O.NEW.KPIH.HT.Y.0007.210711T1800Z-210713T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Marsh and Arbon Highlands-
Franklin/Eastern Oneida Region-Wood River Foothills-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, 
Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, 
and Picabo
1240 PM MDT Fri Jul 9 2021

...HEAT ADVISORY IN EFFECT FROM NOON SUNDAY TO 9 PM MDT MONDAY...

* WHAT...Hot conditions with highs from 95 to 102 degrees. 

* WHERE...Mud Lake, INL, Craters of the Moon NM, Idaho Falls, 
  Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, 
  Shelley, Fort Hall, Inkom, McCammon, Downey, Lava Hot Springs, 
  Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo.

* WHEN...From noon Sunday to 9 PM MDT Monday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
5 follow-up statements
028 
WWUS75 KPIH 100901
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
301 AM MDT Sat Jul 10 2021

IDZ051-055>057-102115-
/O.CON.KPIH.EH.W.0004.210710T1800Z-210713T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, 
and Holbrook
301 AM MDT Sat Jul 10 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO
9 PM MDT MONDAY...

* WHAT...Dangerously hot conditions with temperatures of 98 to 
  105.

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, 
  Oakley, Albion, Almo, Malta, Rockland, and Holbrook.

* WHEN...From noon Today to 9 PM MDT Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IDZ052>054-058-059-075-102115-
/O.CON.KPIH.HT.Y.0007.210711T1800Z-210713T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Marsh and Arbon Highlands-
Franklin/Eastern Oneida Region-Wood River Foothills-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, 
Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, 
and Picabo
301 AM MDT Sat Jul 10 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 9 PM MDT
MONDAY...

* WHAT...Hot conditions with highs from 95 to 102 degrees.

* WHERE...Mud Lake, INL, Craters of the Moon NM, Idaho Falls, 
  Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, 
  Shelley, Fort Hall, Inkom, McCammon, Downey, Lava Hot Springs, 
  Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo.

* WHEN...From noon Sunday to 9 PM MDT Monday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
847 
WWUS75 KPIH 101915
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
115 PM MDT Sat Jul 10 2021

IDZ051-055>057-111000-
/O.CON.KPIH.EH.W.0004.000000T0000Z-210713T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, 
and Holbrook
115 PM MDT Sat Jul 10 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM MDT
MONDAY...

* WHAT...Dangerously hot conditions with high temperatures of 98 
  to 105 degrees.

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, 
  Oakley, Albion, Almo, Malta, Rockland, and Holbrook.

* WHEN...Continues until 9 PM MDT Monday.

* IMPACTS...Extreme heat and humidity will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IDZ052>054-058-059-075-111000-
/O.CON.KPIH.HT.Y.0007.210711T1800Z-210713T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Marsh and Arbon Highlands-
Franklin/Eastern Oneida Region-Wood River Foothills-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, 
Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, 
and Picabo
115 PM MDT Sat Jul 10 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 9 PM MDT
MONDAY...

* WHAT...Hot conditions with high temperatures of 95 to 102
  degrees.

* WHERE...Mud Lake, INL, Craters of the Moon NM, Idaho Falls, 
  Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, 
  Shelley, Fort Hall, Inkom, McCammon, Downey, Lava Hot Springs, 
  Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo.

* WHEN...From noon Sunday to 9 PM MDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
709 
WWUS75 KPIH 110902
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
302 AM MDT Sun Jul 11 2021

IDZ051-055>057-112100-
/O.CON.KPIH.EH.W.0004.000000T0000Z-210713T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, 
and Holbrook
302 AM MDT Sun Jul 11 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM MDT
MONDAY...

* WHAT...Dangerously hot conditions with high temperatures of 98 
  to 105 degrees.

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, 
  Oakley, Albion, Almo, Malta, Rockland, and Holbrook.

* WHEN...Continues until 9 PM MDT Monday.

* IMPACTS...Extreme heat and humidity will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IDZ052>054-058-059-075-112100-
/O.CON.KPIH.HT.Y.0007.210711T1800Z-210713T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Marsh and Arbon Highlands-
Franklin/Eastern Oneida Region-Wood River Foothills-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, 
Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, 
and Picabo
302 AM MDT Sun Jul 11 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
MONDAY...

* WHAT...Hot conditions with high temperatures of 95 to 102 
  degrees.

* WHERE...Mud Lake, INL, Craters of the Moon NM, Idaho Falls, 
  Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, 
  Shelley, Fort Hall, Inkom, McCammon, Downey, Lava Hot Springs, 
  Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo.

* WHEN...From noon Today to 9 PM MDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
272 
WWUS75 KPIH 111948
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
148 PM MDT Sun Jul 11 2021

IDZ051-055>057-120300-
/O.EXB.KPIH.HT.Y.0007.210712T0300Z-210713T0300Z/
/O.EXT.KPIH.EH.W.0004.000000T0000Z-210712T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, 
and Holbrook
148 PM MDT Sun Jul 11 2021

...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM MDT
MONDAY...

* WHAT...Hot conditions with high temperatures of 97 to 102 
  degrees today and 95 to 100 degrees Monday.

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, 
  Oakley, Albion, Almo, Malta, Rockland, and Holbrook.

* WHEN...For the Excessive Heat Warning, until 9 PM MDT this 
  evening. For the Heat Advisory, from 9 PM this evening to 9 PM 
  MDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IDZ052>054-058-059-075-120300-
/O.EXT.KPIH.HT.Y.0007.000000T0000Z-210712T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Marsh and Arbon Highlands-
Franklin/Eastern Oneida Region-Wood River Foothills-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, 
Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, 
and Picabo
148 PM MDT Sun Jul 11 2021

...HEAT ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Hot conditions with high temperatures of 95 to 102 
  degrees.

* WHERE...Mud Lake, INL, Craters of the Moon NM, Idaho Falls, 
  Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, 
  Shelley, Fort Hall, Inkom, McCammon, Downey, Lava Hot Springs, 
  Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
064 
WWUS75 KPIH 120303
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
903 PM MDT Sun Jul 11 2021

IDZ051-055>057-121200-
/O.EXP.KPIH.EH.W.0004.000000T0000Z-210712T0300Z/
/O.CON.KPIH.HT.Y.0007.000000T0000Z-210713T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, 
and Holbrook
903 PM MDT Sun Jul 11 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT MONDAY...

...EXCESSIVE HEAT WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

* WHAT...Hot conditions with high temperatures of 95 to 100 
  degrees on Monday.

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, 
  Oakley, Albion, Almo, Malta, Rockland, and Holbrook.

* WHEN...For the Heat Advisory, from 9 PM this evening to 9 PM 
  MDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IDZ052>054-058-059-075-120415-
/O.EXP.KPIH.HT.Y.0007.000000T0000Z-210712T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Marsh and Arbon Highlands-
Franklin/Eastern Oneida Region-Wood River Foothills-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, 
Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, 
and Picabo
903 PM MDT Sun Jul 11 2021

...HEAT ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

Overall heat is below heat advisory criteria. However, there will
be some warm temperatures across the area. Many areas outside of 
the eastern Magic valley will see temperatures in the low to mid 
90s. Wyatt

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this excessive heat warning went out at Jul 9, 2:51 AM MDT, 9 hours 49 minutes earlier.

Area forecast discussion, Jul 9, 2:51 AM MDT, 9 hours 49 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
251 AM MDT Fri Jul 9 2021

.DISCUSSION...One more day of relatively cool temperatures are on
tap, but windy. Forecast speeds in line with lower thresholds for
a Lake Wind Advisory for American Falls Reservoir, but wind
direction during strongest winds this afternoon are more westerly
and unfavorable for chop concerns, thus will cautiously hold off
on a headline. The winds are a fire concern, however, so see
forecast discussion below. Otherwise expect temperatures to begin
to rebound through the remainder of the short term. Sunday and
Monday both look to be the hottest days of the week, and heat
headlines remain likely. There is growing confidence in at least
Sunday being another potential record-setter with forecast highs
in the low 100s for many areas. Heat Risk continues into Monday
even though temperatures dip a couple degrees. For the remainder
of the forecast period, models and ensembles favor weakening the
Great Basin high and shunting it south under the influence of
stronger westerly flow coming inland off the Pacific. Ensemble
clusters bear this out as well with good agreement. For now
forecast remains generally dry, but if enough moisture can sneak
north through the Great Basin, any of these weak shortwaves may be
enough for a thunderstorm or two during the upcoming week. DMH

&&

.AVIATION...
VFR conditions will continue under mainly clear skies.  Expect
afternoon wind gusts in the 25 to 35 knot range at PIH, IDA and BYI
this afternoon.  Winds will be much lighter on Saturday.
GK

&&

.FIRE WEATHER...
Red Flag warnings remain in effect from noon to 9 PM for zones 425,
427, 410, and 413.  Humidity under 15 percent and wind gusts 25 to
35 mph will be widespread in those zones.  Expect much lighter winds
on Saturday with continued hot and dry conditions continuing through
the weekend.  Hot and dry weather is expected to continue through
next week.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 9 PM MDT this evening for
IDZ410-413-425-427.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:40 PM MDTHeat AdvisoryPIHBannock, Bingham, Blaine, Bonneville, Butte, Caribou and 9 more3 days

Nearby

Excessive Heat Warnings in Idaho, 2021Every excessive heat warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.